Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 3, NWS San Angelo, TX

April 27, 2000Crockett County, Schleicher County, Texas

NWS San Angelo, TX issued this flash flood warning at Apr 27, 2000, 6:42 PM CDT for Crockett County, Schleicher County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2000, 6:42 PM CDT (23:42 UTC)
Expired
Apr 27, 2000, 9:30 PM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Crockett County, TX, Schleicher County, TX

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2000-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2000-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
492 J/kg
Mixed-layer CIN
-427 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 272343
FFWSJT
TXC105-413-280230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
642 PM CDT THU APR 27 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN CROCKETT COUNTY IN WEST CENTRAL TEXAS
  NORTHWESTERN SCHLEICHER COUNTY IN WEST CENTRAL TEXAS

* UNTIL 930 PM CDT

* AT 640 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
  INDICATE AN ARE OF THUNDERSTORMS WITH VERY HEAVY RAIN...EXTENDING
  ACROSS MUCH OF NORTHERN CROCKETT AND NORTHERN SCHLEICHER COUNTIES.
  THE STORMS WILL DRIFT SOUTHEAST AT 5 TO 10 MPH.

* RADAR INDICATES THAT BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN
  ACROSS NORTHERN CROCKETT AND NORTHWEST SCHLEICHER COUNTIES SINCE
  430 PM...GENERALLY NORTH OF AN OZONA TO ELDORADO LINE. WITH THE
  SLOW MOVEMENT OF THE STORMS...AN ADDITIONAL 1 TO 3 INCHES OF RAIN
  WILL BE POSSIBLE. THIS HEAVY RAIN WILL CAUSE NORMALLY DRY CREEKS
  ...DRAWS...AND ARROYOS TO FILL WITH RAPIDLY FLOWING WATER. DOVE
  CREEK IN NORTHWEST SCHLEICHER COUNTY...AND DEVILS RIVER DRAW
  AND BUCKHORN DRAW IN NORTHEAST CROCKETT COUNTY COULD BE ESPECIALLY
  DANGEROUS...AS THEY HAVE RECEIVED THE HEAVIEST RAINFALL.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER
DEPTH MAY BE TOO GREAT FOR SAFE PASSAGE AND THE ROAD UNDERNEATH MAY
NOT BE INTACT.

07

N

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 3:01 PM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Apr 27, 3:01 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
301 PM CDT THU APR 27 2000

LATEST COMPOSITE IMAGE ON SJT RADAR SHOWING OUTFLOW FROM LAST NIGHTS
ACTIVITY BISECTING CWFA FROM SOUTHWEST TO NORTHEAST...PLACING IT ON A LINE
FROM OZONA TO COLEMAN AT 3PM LDT.  MAF RADAR AND IR SAT INDICATING
CONVECTION BEGINNING IN SOUTHWEST TEXAS WHERE TEMPS ARE IN THE 90S AND LRS
AND 700MB OMEGA FIELD ARE THE HIGHEST. GIVEN GOOD AFTERNOON HEATING AND
WITH MODELS INDICATING FAVORABLE LRS LIS CAPES AND WITH A THETAE RIDGE
SITUATED FROM EAST TO WEST ACROSS WEST CENTRAL TEXAS...COULD SEE STORMS
FIRING UP BY LATE AFTERNOON ALONG AND SOUTH OF THE BOUNDARY. SINCE
BOUNDARY IS SOUTH OF THE BIG COUNTRY...WILL NOT MENTION POPS IN BIG
COUNTRY FOR TONIGHT. HOWEVER...THERE WILL BE AN INCREASING CHANCE OF POPS
TO THE SOUTHEAST.

SHOULD BE A QUICK REBOUND IN TEMPS ON SAT AFTER FRIDAYS COOLDOWN...WILL
BETTER GUIDANCE BY A FEW DEGREES BOTH DAYS. CHANCE OF PRECIP AGAIN
BEGINNING LATE SATURDAY THROUGH THE EXTENDED

ABI 055/085/062/090 0002
SJT 058/087/063/092 2002
JCT 059/087/060/091 4002

.SJT...NONE.

15
N

In the hours before

Special weather statement, Apr 27, 2:27 PM CDT, 4 hours 15 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271345-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
227 PM CDT THU APR 27 2000

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTH OF
INTERSTATE 20 THROUGH LATE EVENING...

A COLD FRONT OVER THE BIG COUNTRY AT MID AFTERNOON WILL MOVE SOUTH TO
THE CONCHO VALLEY AND HEARTLAND BY EARLY EVENING. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF THE COLD
FRONT LATE THIS AFTERNOON...AS THE COLD FRONT INTERACTS WITH A MOIST
AND UNSTABLE AIRMASS. WIND SHEAR AND INSTABILITY WILL BE SUFFICIENT
TO SUPPORT SEVERE THUNDERSTORM DEVELOPMENT. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREAT.

THE THREAT OF SEVERE THUNDERSTORMS WILL DIMINISH BY LATE EVENING.

SPOTTER ACTIVATION MAY BE REQUIRED..

FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE
PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT
LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC.
FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH
CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT.

14c
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 5:06 PM CDTSevere Thunderstorm WarningSJTSchleicher54 min
Apr 27, 6:40 PM CDTSevere Thunderstorm WarningSJTSchleicher65 min
Apr 27, 6:57 PM CDTSevere Thunderstorm WarningSJTCrockett63 min

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.